As you say you are aware of the risks of endometrial cancer , which is a rare, but serious side effect of tamoxifen. People taking tamoxifen would usually have vaginal bleeding investigated. Before the menopause, oestrogen is mainly produced in the ovaries. Zoladex (Goserelin) switches off this production by interfering with hormone signals from the brain that control how the ovaries work. This is known as ovarian suppression and causes periods to stop.
We cannot say what is causing the vaginal bleeding you have noticed, or if it is to do with your zoladex treatment or the tamoxifen. However, it is best to get any new spotting or vaginal bleeding checked to find out the reason. You can contact your GP or your treatment team to let them know about this. Due to the current pandemic, GPs and hospital teams are likely to offer a telephone appointment to assess if they need to see you face to face.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
I have been on Zoladex for nearly 4 years and tamoxifen for 5 for primary breast cancer. I am due my 3 monthly injection next week. 2 weeks before the due date I had a bit of spotting and have had more this morning, 6 days until it is due. I am aware of risks of endometrial cancer but have felt flushed and more hormonal. Is it possible this Zoladex is now not stopping my cycle. I had chemo, finished September 2015, periods restarted and then I was put on Zoladex September 2016. No period since then. I was perimenopausal and now 46. thanks for any advice or info. Smash